EconPapers    
Economics at your fingertips  
 

A Geometric Proof of Calibration

Shie Mannor () and Gilles Stoltz
Additional contact information
Shie Mannor: EE-Technion - Department of Electrical Engineering - Technion [Haïfa] - Technion - Israel Institute of Technology [Haifa]

Working Papers from HAL

Abstract: We provide yet another proof of the existence of calibrated forecasters; it has two merits. First, it is valid for an arbitrary finite number of outcomes. Second, it is short and simple and it follows from a direct application of Blackwell's approachability theorem to carefully chosen vector-valued payoff function and convex target set. Our proof captures the essence of existing proofs based on approachability (e.g., the proof by Foster, 1999 in case of binary outcomes) and highlights the intrinsic connection between approachability and calibration.

Date: 2009-12-17
Note: View the original document on HAL open archive server: https://hal.science/hal-00442042v2
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://hal.science/hal-00442042v2/document (application/pdf)

Related works:
Working Paper: A Geometric Proof of Calibration (2010)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:wpaper:hal-00442042

Access Statistics for this paper

More papers in Working Papers from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2025-03-31
Handle: RePEc:hal:wpaper:hal-00442042